Scale space and affine invariant recognition of occluded shapes

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

1 Scopus Citations
View graph of relations

Author(s)

Detail(s)

Original languageEnglish
Pages (from-to)214-222
Journal / PublicationProceedings of SPIE - The International Society for Optical Engineering
Volume2567
Publication statusPublished - 1 Sept 1995
Externally publishedYes

Conference

TitleInvestigative and Trial Image Processing 1995
PlaceUnited States
CitySan Diego
Period9 - 14 July 1995

Abstract

The recently proved existence of affine invariant scale spaces for shapes opens new possibilities for shape recognition. While affine invariant shape recognition is easily performed when shapes are complete, partially occluded or incomplete shapes must be recognized by dividing them into intrinsic parts. The characteristic point method, for instance, focuses on configurations of points with maximal curvature of the shape (in an euclidian invariant framework). Using the affine invariant scale space, we define affine invariant characteristic points and affine invariant parts of a shape. We prove that compatibility scale relations make feasible the matching of scale spaces and show experiments with noisy affine distorted and occluded shapes. © 1995 SPIE. All rights reserved.

Research Area(s)

  • Local affine invariants, Object recognition, Scale-space

Bibliographic Note

Publication details (e.g. title, author(s), publication statuses and dates) are captured on an “AS IS” and “AS AVAILABLE” basis at the time of record harvesting from the data source. Suggestions for further amendments or supplementary information can be sent to lbscholars@cityu.edu.hk.